Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 63, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 11, 2006, 4:20 PM CST for Delaware County, Oklahoma. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 11, 2006, 4:20 PM CST (22:20 UTC)
- Expired
- Mar 11, 2006, 5:15 PM CST
- In force
- 55 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Delaware County, OK
The radar
The Tulsa radar (KINX), 70 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 11, 4:39 PM CST | HAIL 0.88 | 2 E Disney, OK | REPORT FROM LAKE MONT SHORES. |
| Mar 11, 5:25 PM CST | HAIL 1.75 | Jay, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 11, 12:47 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 1474 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 112220
SVRTSA
OKC041-112315-
/O.NEW.KTSA.SV.W.0063.060311T2220Z-060311T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
420 PM CST SAT MAR 11 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DELAWARE COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 515 PM CST
* AT 417 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF CHLOETA...
MOVING NORTHEAST AT 50 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...TWIN OAKS...
KANSAS...CHLOETA...WEST SILOAM SPRINGS...COLCORD...JAY...CLEORA...
BERNICE...MAYSVILLE AND GROVE.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3653 9501 3618 9502 3617 9455 3667 9463
3666 9498
$$3 follow-up statements
000
WWUS54 KTSA 112231
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
430 PM CST SAT MAR 11 2006
OKC041-112315-
/O.CON.KTSA.SV.W.0063.000000T0000Z-060311T2315Z/
DELAWARE OK-
430 PM CST SAT MAR 11 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 PM CST FOR
DELAWARE COUNTY...
AT 426 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED NEAR CHLOETA...MOVING NORTHEAST AT
50 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...COLCORD...WEST
SILOAM SPRINGS...JAY...CLEORA...ZENA...BERNICE...MAYSVILLE AND GROVE.
ANOTHER STRONG TO SEVERE THUNDERSTORM WAS LOCATED NEAR GROVE...MOVING
TO THE NORTHEAST AT 50 MPH.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3653 9501 3618 9502 3617 9455 3667 9463
3666 9498
$$000
WWUS54 KTSA 112245
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
445 PM CST SAT MAR 11 2006
OKC041-112315-
/O.CON.KTSA.SV.W.0063.000000T0000Z-060311T2315Z/
DELAWARE OK-
445 PM CST SAT MAR 11 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 PM CST FOR
DELAWARE COUNTY...
AT 441 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED 4 MILES SOUTHWEST OF GROVE...
MOVING NORTHEAST AT 55 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
LAT...LON 3654 9492 3647 9487 3651 9462 3667 9463
3666 9488
$$000
WWUS54 KTSA 112304
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
502 PM CST SAT MAR 11 2006
OKC041-112315-
/O.CON.KTSA.SV.W.0063.000000T0000Z-060311T2315Z/
DELAWARE OK-
502 PM CST SAT MAR 11 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 PM CST FOR
DELAWARE COUNTY...
AT 459 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED 16 MILES WEST OF LEACH...MOVING
NORTHEAST AT 50 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LEACH...TWIN
OAKS...KANSAS...MAYSVILLE...BERNICE...GROVE...CLEORA...ZENA...
CHLOETA...COLCORD AND JAY.
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING
HAS MOVED OUT OF DELAWARE COUNTY. ANOTHER SEVERE THUNDERSTORMS WILL
MOVE OUT OF MAYES COUNTY AND INTO DELAWARE COUNTY BY 515 PM.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3646 9501 3618 9501 3618 9457 3667 9463
3667 9498
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 4:13 PM CST, 7 minutes earlier.
Area forecast discussion, Mar 11, 4:13 PM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
413 PM CST SAT MAR 11 2006
.MESOSCALE UPDATE...
AT 4PM MESONET AND RADAR DATA SHOWED THE BROAD DRY LINE FROM
COFFEYVILLE TO TULSA TO NEAR ARDMORE. THE DRY LINE HAS BEGUN
TO DRIFT WEST IN THE PAST HOUR. AN ACTIVITY BOUNDARY FROM
NORTHWEST CARROLL COUNTY EXTENDS SOUTHWEST TO INTERSECT THE
DRY LINE IN SEMINOLE COUNTY.
THE INCREASING CONVECTION NOTED IN THE PAST HOUR IN NORTHEAST
OKLAHOMA IS JUST HEAD OF THE DRY LINE WHERE MOISTURE IS A
LITTLE DEEPER. THESE STORMS ARE ELEVATED...BUT GIVEN THE
STRONG SHEAR THERE IS THE RISK THAT CELLS THAT DEVELOP ORGANIZED
MESOCYLONES COULD TAP INTO THE BOUNDARY LAYER AS THE CELL IN
EXTREME NORTHWEST ARKANSAS RECENTLY DID.
ADDITIONALLY...CUMULUS CLOUDS ARE INCREASING ALONG THE SURFACE DRY LINE
FROM SOUTHEAST CREEK COUNTY INTO SEMINOLE COUNTY. TRUE SURFACE BASED
STORMS COULD FORM THERE AT ANY TIME.
THE EXISTANCE OF A BOUNDARY FROM THE DRY LINE INTO NORTHWEST ARKANSAS REMAINS
A CONCERN. IF A STORM CAN INTERACT WITH THE BOUNDARY...THE EXPECTED MOTIONS
COULD RESULT IN AN EXTENDED INTERACTION AND AN INCREASED SEVERE WEATHER RISK.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 7 PM SATURDAY FOR OKZ054-OKZ055-OKZ056-
OKZ059-OKZ060-OKZ064-OKZ065.
RED FLAG WARNING FROM 11 AM SUNDAY TO 7 PM SUNDAY FOR OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070.
FIRE WEATHER WATCH FROM 11 AM SUNDAY TO 7 PM SUNDAY FOR OKZ049-
OKZ053-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...NONE.
&&Hazardous weather outlook, Mar 11, 11:27 AM CST, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1127 AM CST SAT MAR 11 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-121100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1126 AM CST SAT MAR 11 2006
...SEVERE WEATHER IS EXPECTED THIS AFTERNOON INTO TONIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA....EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER NOON.
AREA AT GREATEST RISK...EAST OF A MIAMI TO MCALESTER LINE.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER NOON.
AREA AT GREATEST RISK...AREAS EAST OF HIGHWAY 75.
FIRE WEATHER DANGER.
RISK...ELEVATED...SPREADINDEX=49.
AREA...NORTHEAST OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
A DRY LINE WAS LOCATED FROM OSAGE COUNTY DOWN ACROSS CENTRAL
OKLAHOMA LATE THIS MORNING. THE DRYLINE HAS BEEN SLOWLY MOVING TO
THE EAST AND WILL LIKELY CONTINUE SLOWLY EAST INTO THE AFTERNOON.
TO THE WEST OF THE DRY LINE...FIRE DANGER WILL BE A CONCERN AS WARM
TEMPERATURES AND LOW RELATIVE HUMIDITIES COMBINE WITH DRY VEGETATION.
TO THE EAST OF THE DRY LINE CAPES ALONG THE ORDER OF 2000 TO 2500 J/KG
WILL OCCUR THIS AFTERNOON. THIS INSTABILITY COMBINED WITH MORE THAN
ADEQUATE WIND SHEAR WILL POWER SEVERE THUNDERSTORMS. LARGE HAIL WILL
BE THE PRIMARY RISK...BUT A TORNADO OR TWO WILL BE POSSIBLE.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION LIKELY NEEDED...ESPECIALLY OVER FAR EASTERN
OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...SEVERE THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER
POTENTIAL.
MONDAY...VERY HIGH FIRE WEATHER POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL BE EVEN GREATER ON SUNDAY THAN TODAY.
AN UPPER LEVEL TROUGH OVER THE WESTERN UNITED STATES WILL BEGIN TO
LIFT NORTHEAST INTO THE PIn the hours before
Special weather statement, Mar 11, 2:28 PM CST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
228 PM CST SAT MAR 11 2006
OKZ069-112115-
ADAIR OK-
228 PM CST SAT MAR 11 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CST
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
ADAIR
AT 228 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
WEST OF PROCTOR...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...CHRISTIE...PROCTOR...
WESTVILLE...BALLARD AND WATTS.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.Local storm report, Mar 11, 3:05 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
305 PM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 5 W WATTS 36.11N 94.66W
03/11/2006 E0.75 INCH ADAIR OK AMATEUR RADIO
0302 PM HAIL SILOAM SPRINGS 36.19N 94.54W
03/11/2006 E1.00 INCH BENTON AR NWS EMPLOYEE
&&
FSPSpecial weather statement, Mar 11, 3:46 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
346 PM CST SAT MAR 11 2006
OKZ063-112215-
DELAWARE OK-
346 PM CST SAT MAR 11 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CST
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
DELAWARE
AT 346 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CHLOETA...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CHLOETA...ZENA AND GROVE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Mar 11, 4:00 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
400 PM CST SAT MAR 11 2006
OKZ062-112230-
MAYES OK-
400 PM CST SAT MAR 11 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CST
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
MAYES
AT 400 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MAZIE...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...PRYOR...MAZIE...MURPHY...CHOUTEAU...
LOCUST GROVE...SALINA...SPAVINAW...STRANG...PENSACOLA AND LANGLEY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Mar 11, 4:11 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
411 PM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL GATEWAY 36.49N 93.93W
03/11/2006 E1.75 INCH BENTON AR AMATEUR RADIO
&&
FSPLocal storm report, Mar 11, 4:18 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
418 PM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM HAIL 1 W SALINA 36.29N 95.17W
03/11/2006 E1.75 INCH MAYES OK EMERGENCY MNGR
&&
FSPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 8:05 PM CST | Severe Thunderstorm Warning | TSA | Okfuskee | 30 min |
| Mar 10, 8:45 PM CST | Severe Thunderstorm Warning | TSA | Wagoner | 32 min |
| Mar 10, 9:01 PM CST | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 30 min |
| Mar 10, 9:54 PM CST | Severe Thunderstorm Warning | TSA | Pittsburg | 66 min |
| Mar 10, 10:22 PM CST | Tornado Warning | TSA | Pushmataha | 53 min |
| Mar 10, 10:35 PM CST | Tornado Warning | TSA | Latimer, Pittsburg | 55 min |
| Mar 10, 11:00 PM CST | Tornado Warning | TSA | Latimer | 45 min |
| Mar 10, 11:05 PM CST | Severe Thunderstorm Warning | TSA | Haskell | 55 min |
| Mar 10, 11:14 PM CST | Severe Thunderstorm Warning | TSA | Pushmataha | 46 min |
| Mar 10, 11:17 PM CST | Severe Thunderstorm Warning | TSA | LeFlore | 73 min |
| Mar 10, 11:47 PM CST | Severe Thunderstorm Warning | TSA | Pushmataha | 58 min |
| Mar 10, 11:58 PM CST | Severe Thunderstorm Warning | TSA | Pushmataha | 30 min |
| Mar 11, 12:29 AM CST | Severe Thunderstorm Warning | TSA | LeFlore | 46 min |
| Mar 11, 1:33 AM CST | Severe Thunderstorm Warning | TSA | LeFlore | 42 min |
| Mar 11, 12:39 PM CST | Severe Thunderstorm Warning | TSA | McIntosh, Okmulgee | 51 min |
| Mar 11, 12:57 PM CST | Severe Thunderstorm Warning | TSA | Okfuskee | 14 min |
| Mar 11, 1:02 PM CST | Severe Thunderstorm Warning | TSA | Muskogee | 58 min |
| Mar 11, 2:16 PM CST | Severe Thunderstorm Warning | TSA | Cherokee | 44 min |
| Mar 11, 2:32 PM CST | Severe Thunderstorm Warning | TSA | Adair | 41 min |
| Mar 11, 4:15 PM CST | Severe Thunderstorm Warning | TSA | Mayes | 30 min |
| Mar 11, 4:45 PM CST | Severe Thunderstorm Warning | TSA | Mayes | 45 min |
| Mar 11, 4:46 PM CST | Severe Thunderstorm Warning | TSA | Mayes | 44 min |
| Mar 11, 5:11 PM CST | Severe Thunderstorm Warning | TSA | Delaware | 39 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.